MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145057C
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the catheter was easily inserted in a uraemic fluid over-loaded patient into the right internal jugular line without complication by an experienced operator.On completion of the procedure, the doctor noticed a leak/excessive bleeding and leaking of the saline flush from the blue lumen (dilated venous site) despite the lumen lock being in placed and locked.The catheter was not repaired.This was confirmed with repeated flushed which was suggestive of a faulty locking system or hole in the blue lumen system.The catheter line was removed as it was needed to re-do the entire procedure from scratch due to poor visualization and another product (a non-defective one) was successfully inserted.There was no patient injury.
 
Event or Problem Description
According to the reporter, the catheter was easily inserted in a uraemic fluid over-loaded patient into the right internal jugular line without complication by an experienced operator.On completion of the procedure, the doctor noticed a leak/excessive bleeding and leaking of the saline flush from the blue lumen (dilated venous site, but the exact location of the leak in the blue extension tube was not visible) despite the lumen lock being in placed and clamped.It was mentioned that the blood eventually tracked down the venous hub extension and the leaking occurred past the exit port.This was confirmed with repeated flushed which was suggestive of a faulty locking system or hole in the blue lumen system.The catheter was not repaired, and no cleaning agent was used on the device as it came in a sterile kit.There was nothing unusual observed on the device prior to use.The line was flushed prior to use with sterile saline with open clamps and then it was locked and had no abnormalities noted at that time, although detailed observation w as not undertaken at this point.There were no other products being utilized with the device, and there were no other defects/damages found on the product where the leak was observed.There was blood loss of approximately 200 ml, and blood transfusion was not required.The faulty catheter was removed in a coagulopathic patient, which required additional medical input (additional medical staff involvement to control the hemorrhage), and resulted in difficulty in the reinsertion using another catheter of the same brand due to excessive bleeding and poor visualization of the neck site following failure of the railroad technique.The new catheter was successfully inserted.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was a leak or hole on the extension tube.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10378862
Report Number3009211636-2020-00178
Device Sequence Number14018062
Product Code MSD
UDI-Device Identifier10884521083073
UDI-Public10884521083073
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model Number8888145057C
Device Catalogue Number8888145057C
Device Lot Number1927500052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight71